Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 151, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Aug 6, 2015, 5:50 PM EDT for Jenkins County, Screven County, Georgia; Allendale County, South Carolina. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2015, 5:50 PM EDT (21:50 UTC)
- Expired
- Aug 6, 2015, 6:45 PM EDT
- In force
- 55 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Jenkins County, GA, Screven County, GA, Allendale County, SC
The radar
The Charleston,SC radar (KCLX), 67 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 6:20 PM EDT | TSTM WND DMG | 5 Nne Sylvania, GA | SHERIFFS OFFICE REPORTED TREE DOWN ON HIGHWAY 24 A FEW MILES FROM BLUE SPRINGS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.8 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 619 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
857
WUUS52 KCHS 062150
SVRCHS
GAC165-251-SCC005-062245-
/O.NEW.KCHS.SV.W.0151.150806T2150Z-150806T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
550 PM EDT THU AUG 6 2015
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
JENKINS COUNTY IN SOUTHEASTERN GEORGIA...
SCREVEN COUNTY IN SOUTHEASTERN GEORGIA...
ALLENDALE COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
* UNTIL 645 PM EDT
* AT 550 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SAVANNAH RIVER SITE TO 16 MILES SOUTHEAST OF
WAYNESBORO TO NEAR MILLEN...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ALLENDALE...MILLEN...HILTONIA...ULMER...SEIGLING...MARTIN...
HILLTONIA AND MILLHAVEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. IF THIS IS NOT POSSIBLE...AVOID OPEN
OUTDOOR SPACES AND REMAIN LOW. STAY AWAY FROM TALL OBJECTS SUCH AS
TREES AND UTILITY POLES.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3295 8186 3295 8182 3291 8176 3304 8156
3307 8160 3309 8160 3308 8161 3310 8161
3316 8154 3311 8137 3312 8120 3281 8135
3279 8161 3280 8214
TIME...MOT...LOC 2150Z 260DEG 37KT 3320 8171 3299 8176 3285 8203
HAIL...0.88IN
WIND...60MPH
$$1 follow-up statement
958
WWUS52 KCHS 062216
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
616 PM EDT THU AUG 6 2015
GAC165-251-SCC005-062245-
/O.CON.KCHS.SV.W.0151.000000T0000Z-150806T2245Z/
JENKINS GA-SCREVEN GA-ALLENDALE SC-
616 PM EDT THU AUG 6 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR JENKINS...SCREVEN AND ALLENDALE COUNTIES...
AT 615 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BARNWELL TO 13 MILES NORTHEAST OF SYLVANIA TO
NEAR MILLEN...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED. AT 614 PM...THE JENKINS COUNTY WARNING POINT
POINT REPORTED TREES BLOWN DOWN NEAR PERKINS.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ALLENDALE...MILLEN...HILTONIA...ULMER...SEIGLING...MARTIN...HILLTONIA
AND MILLHAVEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3295 8186 3295 8182 3291 8176 3304 8156
3307 8160 3309 8160 3308 8161 3310 8161
3316 8154 3311 8137 3312 8120 3281 8135
3279 8161 3280 8214
TIME...MOT...LOC 2215Z 274DEG 35KT 3324 8143 3292 8154 3286 8197
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 5:38 PM EDT, 12 minutes earlier.
Area forecast discussion, Aug 6, 5:38 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 538 PM EDT THU AUG 6 2015 .SYNOPSIS... AN INLAND TROUGH WILL PERSIST THROUGH FRIDAY. A COLD FRONT WILL DROP THROUGH THE AREA FRIDAY NIGHT WITH HIGH PRESSURE BUILDING IN FROM THE NORTH SATURDAY INTO SUNDAY. ANOTHER FRONT WILL APPROACH TUESDAY AND WEDNESDAY. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... THIS EVENING...SHOWERS AND THUNDERSTORMS HAVE DEVELOPED BACK TO THE WEST ACROSS SOUTH GEORGIA LATE THIS AFTERNOON AND ARE NOW PUSHING INTO THE WESTERN ZONES...IMPACTING JENKINS...BULLOCH...AND CANDLER COUNTIES OVER THE NEXT FEW HOURS. HAVE UPDATED POPS TO REFLECT CURRENT RADAR TRENDS. CATEGORICAL POPS ARE IN PLACE ACROSS THE WEST AND FOLLOW THE CONVECTION TO THE EAST THROUGH SUNSET. POPS THEN DIMINISH WITH THE LOSS OF HEATING...BUT WE WILL MONITOR RADAR TRENDS FOR THE NEXT UPDATE. THESE STORMS PUSHING IN FROM THE WEST HAVE A HISTORY OF PRODUCING WIND DAMAGE...AND ARE STILL CURRENTLY STRONG ENOUGH TO WARRANT WARNINGS BASED ON RADAR INTERROGATION. WILL ADD A MENTION OF SEVERE WEATHER TO THE HWO FOR A SECTION OF COUNTIES THROUGH THE STATE LINE FOR THE EVENING HOURS. TONIGHT...THE MAIN SHORTWAVE POSITIONED TO THE NORTHWEST WILL DIVE SOUTHEASTWARD ACROSS THE SOUTHERN APPALACHIANS AND APPROACH THE FORECAST AREA AFTER MIDNIGHT. THE MAIN VORT MAX WILL BEGIN PUSHING INTO THE WESTERN ZONES IN THE 06Z-09Z TIME FRAME AND THIS IS WHEN FORCING WILL BEGIN TO INCREASE THE MOST. SHOWER/THUNDERSTORM ACTIVITY WILL SEE A RELATIVE LULL PERIOD EARLY IN THE TONIGHT PERIOD BEFORE RAMPING BACK UP FROM THE NORTHWEST LATE TONIGHT. POPS ARE LOWER IN THE EVENING AND THEN RAMP BACK UP LATE. LOWS WILL ONLY FALL INTO THE MID/UPPER 70S. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... FRIDAY...THE BULK OF H5 SHORTWAVE ENERGY RESPONSIBLE FOR THE PREVIOUS DAY OF SHOWERS/THUNDERSTORMS WILL BE SHIFTING OFFSHORE DURING MORNING HOURS. HOWEVER...A SFC COLD FRONT WILL LAG MID/UPPER LVL FORCING...SETTING UP UNSTABLE CONDITIONS OVER PARTS OF THE FORECAST AREA BEFORE IT SHIFTS OFFSHORE FRIDAY NIGHT. LATEST GUIDANCE INDICATES DEEP MOISTURE CHARACTERIZED BY PWATS IN EXCESS OF 2.0 INCHES...SBCAPES RANGING BETWEEN 1500-2500 J/KG...AND MARGINAL SHEAR ASSOCIATED WITH A 25-35 KT LOW LVL JET WILL DEVELOP AHEAD OF THE FRONT...LEADING TO SHOWERS AND THUNDERSTORMS LATE MORNING INTO EARLY EVENING HOURS. A FEW THUNDERSTORMS COULD BE STRONG OR SEVERE...WITH DAMAGING WIND GUSTS BEING THE PRIMARY CONCERN. THE GREATEST CHANCE OF STRONGER STORMS SHOULD OCCUR OVER AREAS THAT HAVE THE BEST CHANCE OF HEATING SIGNIFICANTLY...MAINLY NEAR COASTAL LOCATIONS IN SOUTHEAST SOUTH CAROLINA AND OVER MUCH OF SOUTHEAST GEORGIA. HIGH TEMPS SHOULD RANGE IN THE UPPER 80S TO AROUND 90 DEGREES. SHOWERS AND THUNDERSTORMS SHOULD END QUICKLY WITH FROPA EARLY FRIDAY NIGHT. DRYER HIGH PRESSURE WILL THEN BUILD OVER THE AREA BEHIND FRONT. OVERNIGHT LOWS SHOULD RANGE IN THE MID TO UPPER 70S...COOLEST OVER OUR NORTHWEST COUNTIES IN SOUTHEAST SOUTH CAROLINA. SATURDAY AND SUNDAY...HIGH PRESSURE WILL TEMPORARILY BUILD OVER THE SOUTHEASTERN UNITED STATES BEHIND AN AREA OF LOW PRESSURE SLOWLY SHIFTING OVER THE WESTERN ATLANTIC. RAIN CHANCES WILL THEREFORE BE QUITE LOW ON SATURDAY WITH OVERALL HIGH TEMPS IN THE UPPER 80S FOR THE TRI-COUNTY AREA AND LOWER 90S FOR MUCH OF SOUTHEAST GEORGIA. HOWEVER...AN ISOLATED SHOWER OR THUNDERSTORM CAN NOT BE RULED OUT DURING PEAK HEATING HOURS. BY SUNDAY...WEAK LOW PRESSURE SHOULD DEVELOP ALONG THE COLD FRONT SOUTH OF THE REGION...SETTING UP AN ONSHORE FLOW ALONG THE SOUTHEAST COAST. A FEW SHOWERS AND/OR THUNDERSTORMS WILL THEREFORE BE POSSIBLE DURING PEAK HEATING SUNDAY AFTERNOON. OVERALL HIGH TEMPS SHOULD RANGE IN THE UPPER 80S TO LOWER 90S...WARMEST OVER SOUTHEAST GEORGIA. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... ANOTHER CLUSTER OF UPPER SHORTWAVES WILL AFFECT THE AREA DURING THE EARLY TO MIDDLE PART OF NEXT WEEK. A COLD FRONT IS EXPECTED TO DROP INTO THE AREA TUESDAY AND PERSIST INTO WEDNESDAY...EVENTUALLY DISSIPATING OR SHIFTING SOUTHEAST. CONVECTION ON MONDAY LOOKS MORE ISOLATED DUE TO LINGERING DRIER AIR. BETTER COVERAGE OF SHOWERS AND TSTMS ANTICIPATED TUESDAY THROUGH THURSDAY DUE TO DEEP SUBTROPICAL MOISTURE AND THE STALLED FRONT NEARBY. && .AVIATION /22Z THURSDAY THROUGH TUESDAY/... STORMS HAVE NOW PUSHED EAST OF KSAV AND THERE ARE NO CONCERNS THERE FOR THE NEXT SEVERAL HOURS. AT KCHS...STORMS ARE STILL IN THE VICINITY BUT THE WORST OF IT HAS PUSHED OUT OVER THE COASTAL WATERS TO THE EAST. THUNDER AND LIGHTNING WILL DIMINISH OVER THE NEXT HOUR OR TWO. THERE REMAINS POTENTIAL FOR MORE SHOWERS AND STORMS TO DEVELOP AND APPROACH THE TERMINALS TONIGHT...BUT RIGHT NOW THE EXPECTATION IS FOR THIS TO REMAIN FURTHER INLAND. HOWEVER...LATE TONIGHT...MORE SHOWERS AND STORMS EXPECTED TO BEGIN CLOSER TO DAYBREAK FRIDAY AND CONTINUE THROUGH FRIDAY MORNING. EXTENDED AVIATION OUTLOOK...MVFR CIGS/VSBYS ARE POSSIBLE AT BOTH CHS AND SAV TERMINALS ON FRIDAY WITH SHOWERS AND THUNDERSTORMS THAT DEVELOP AHEAD OF A COLD FRONT. VFR CONDITIONS SHOULD THEN PREVAIL LATE FRIDAY NIGHT THROUGH MONDAY. && .MARINE... TONIGHT...AN AREA OF LOW PRESSURE WILL ORGANIZE OVER THE SOUTHERN APPALACHIANS AND ACROSS THE CENTRAL CAROLINAS WHICH WILL RESULT IN A TIGHTENING PRESSURE GRADIENT ACROSS THE LOCAL WATERS. SOUTHWEST WINDS WILL STEADILY INCREASE INTO THE 15-20 KT RANGE WITH A FEW ISOLATED 25 KT WIND GUSTS. SEAS WILL TREND UPWARD AS WELL BECOMING 2-4 FT WITHIN 20 NM AND 4-5 FT BEYOND. CONDITIONS WILL BE NEAR SMALL CRAFT ADVISORY CRITERIA AT TIMES...ESPECIALLY FOR THE CHARLESTON COUNTY WATERS. HOWEVER...THE EXPECTATION IS FOR CONDITIONS TO REMAIN JUST BELOW SMALL CRAFT CRITERIA. AN ENHANCED SOUTHWEST FLOW IS ANTICIPATED AHEAD OF AN APPROACHING COLD FRONT FROM THE WEST/NORTHWEST ON FRIDAY. STRONGEST WINDS WILL LIKELY OCCUR FRIDAY AFTERNOON AS A 30-35 KT LOW LVL JET SHIFTS OVER THE WATERS. WINDS COULD APPROACH SMALL CRAFT ADVISORY LEVELS OVER NORTHERN SC WATERS AS GUSTS PEAK NEAR 25 KTS. A SMALL CRAFT ADVISORY COULD BE NEEDED. THE SEA BREEZE WILL ALSO SUPPORT 15-20 KT WINDS NEAR COASTAL AREAS INCLUDING CHARLESTON HARBOR. WINDS WILL QUICKLY DROP OFF FRIDAY NIGHT AND REMAIN QUITE WEAK THROUGH MONDAY AS WEAK HIGH PRESSURE SETTLES OVER THE WATERS. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && NEAR TERM...BSH SHORT TERM...DPB LONG TERM...JRL AVIATION...BSH MARINE...BSH/DPB
Hazardous weather outlook, Aug 6, 5:43 PM EDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 543 PM EDT THU AUG 6 2015 GAZ087-088-099>101-114>119-138-139-SCZ040-042-043-047>049-051-072145- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM- INLAND LIBERTY-COASTAL LIBERTY-ALLENDALE-HAMPTON-INLAND COLLETON- INLAND JASPER-BEAUFORT-COASTAL COLLETON-COASTAL JASPER- 543 PM EDT THU AUG 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...THUNDERSTORMS WILL MOVE INTO PORTIONS OF INTERIOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA THIS EVENING. A FEW OF THESE THUNDERSTORMS WILL BE STRONG ENOUGH TO PRODUCE DAMAGING WIND GUSTS THROUGH THE LATE EVENING HOURS. THE MAIN AREA THAT WILL BE IMPACTED WILL BE NORTH OF INTERSTATE 16 AND WILL INCLUDE LOCATIONS FROM AROUND METTER AND STATESBORO...TO SYLVANIA...ALLENDALE...AND HAMPTON. THE PRIMARY TIME PERIOD FOR SEVERE WEATHER WILL BE THROUGH 10 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-350-352-354-GAZ137-140-141-SCZ044-045-050-052-072145- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-LONG-INLAND MCINTOSH- COASTAL MCINTOSH-DORCHESTER-INLAND BERKELEY-CHARLESTON- TIDAL BERKELEY- 543 PM EDT THU AUG 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Aug 6, 4:15 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
415 PM EDT THU AUG 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM LIGHTNING 3 ENE BURROUGHS 31.99N 81.21W
08/06/2015 CHATHAM GA BROADCAST MEDIA
HOUSE FIRE DUE TO LIGHTNING STRIKE IN THE 100-BLOCK
AREA OF SUGAR MILL DR.
&&
EVENT NUMBER CHS1500830
JMCLocal storm report, Aug 6, 4:40 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
440 PM EDT THU AUG 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG 2 NW CHARLESTON 32.80N 79.95W
08/06/2015 CHARLESTON SC LAW ENFORCEMENT
TREE DOWN ON MARY MURRAY DR AT CLEVELAND ST. TIME
ESTIMATED BASED ON RADAR.
&&
EVENT NUMBER CHS1500831
JMCLocal storm report, Aug 6, 5:10 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
510 PM EDT THU AUG 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM MARINE TSTM WIND 5 ESE DEWEES ISLAND 32.81N 79.63W
08/06/2015 M41 MPH AMZ350 SC BUOY
THE CAROCOOPS CAPERS NEARSHORE BUOY MEASURED A 35
KNOT...41 MPH...WIND GUST.
&&
EVENT NUMBER CHS1500832
BSHSpecial weather statement, Aug 6, 5:16 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
516 PM EDT THU AUG 6 2015
GAZ087-062145-
JENKINS GA-
516 PM EDT THU AUG 6 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JENKINS COUNTY UNTIL
545 PM EDT...
AT 516 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HERNDON...OR 11 MILES NORTHWEST OF MILLEN...MOVING EAST AT 45 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
HERNDON AND PERKINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3289 8212 3292 8208 3292 8195 3295 8186
3288 8183 3280 8214 3281 8215 3283 8215
TIME...MOT...LOC 2116Z 255DEG 41KT 3290 8212Local storm report, Aug 6, 5:29 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
529 PM EDT THU AUG 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM TSTM WND DMG 3 NNE SEABROOK ISLAND 32.62N 80.15W
08/06/2015 CHARLESTON SC TRAINED SPOTTER
TREE DOWN ON PROPERTY ABOUT 2 MILES FROM THE
INTERSECTION OF BOHICKET RD AND RIVER RD. TIME ESTIMATED
BASED ON RADAR.
&&
EVENT NUMBER CHS1500833
JMCSpecial weather statement, Aug 6, 5:45 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
545 PM EDT THU AUG 6 2015
GAZ087-088-SCZ040-062215-
SCREVEN GA-JENKINS GA-ALLENDALE SC-
545 PM EDT THU AUG 6 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JENKINS...SCREVEN AND
ALLENDALE COUNTIES UNTIL 615 PM EDT...
AT 545 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF
SAVANNAH RIVER SITE TO SARDIS TO NEAR PERKINS...AND MOVING EAST AT 40
MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MILLEN...HILTONIA...HERNDON...MARTIN...HILLTONIA...MILLHAVEN...
MILLETT AND PERKINS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3288 8213 3292 8208 3292 8195 3295 8186
3291 8176 3304 8156 3310 8161 3316 8154
3311 8136 3287 8136 3280 8158 3279 8214
3280 8214 3283 8215
TIME...MOT...LOC 2145Z 268DEG 34KT 3319 8179 3298 8178 3286 8201The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 5:16 PM EDT | Special Weather Statement | CHS | Jenkins | 29 min |
| Aug 6, 5:21 PM EDT | Severe Thunderstorm Warning | CHS | Jenkins | 24 min |
| Aug 6, 5:45 PM EDT | Special Weather Statement | CHS | Jenkins | 30 min |
| Aug 6, 5:56 PM EDT | Special Weather Statement | CHS | Candler, Jenkins | 34 min |
| Aug 6, 6:02 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Candler, Jenkins, Screven | 58 min |
| Aug 6, 6:28 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Effingham, Screven | 30 min |
| Aug 6, 1:54 PM EDT | Special Weather Statement | CHS | Colleton | 36 min |
| Aug 6, 2:15 PM EDT | Special Weather Statement | CHS | Colleton | 30 min |
| Aug 6, 2:31 PM EDT | Special Marine Warning | CHS | 59 min | |
| Aug 6, 2:35 PM EDT | Special Marine Warning | CHS | 55 min | |
| Aug 6, 2:41 PM EDT | Special Weather Statement | CHS | Charleston | 34 min |
| Aug 6, 2:44 PM EDT | Severe Thunderstorm Warning | CHS | Charleston, Colleton | 61 min |
| Aug 6, 2:52 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 53 min |
| Aug 6, 3:32 PM EDT | Special Marine Warning | CHS | 118 min | |
| Aug 6, 6:47 PM EDT | Special Weather Statement | CHS | Hampton | 28 min |
| Aug 6, 7:11 PM EDT | Special Weather Statement | CHS | Clarendon | 34 min |
| Aug 6, 7:16 PM EDT | Special Weather Statement | CHS | Colleton | 29 min |
| Aug 6, 7:36 PM EDT | Special Weather Statement | CHS | Berkeley | 24 min |
| Aug 6, 7:57 PM EDT | Special Weather Statement | CHS | Dorchester | 33 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Severe Thunderstorm Warnings in South Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.